MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B1060-060
Medical Device Problem Codes Deflation Problem (1149); Inflation Problem (1310); Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a fistula in the right arm.The 6.0x60mm armada 35 balloon dilatation catheter (bdc) was advanced to the target lesion and inflated to nominal pressure; however, the balloon did not look like it was completely inflating.The balloon was inflated to rated burst pressure (rbp), but still did not seem to fully expand.An attempt was made to deflate the balloon; however, it would not fully deflate.The device was slowly removed under negative pressure with resistance noted.Outside the patient the balloon still would not deflate.Another bdc was used to complete the procedure.There was no clinically significant delay in the procedure and no adverse patient effects.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaint from this lot.The investigation was unable to determine a conclusive cause for the reported inflation and deflation issues; however, the reported difficulty removing the device appears to be related to operational context.It was reported that the contrast mix used in the procedure was 70% saline/ 30% contrast.It should be noted that the percutaneous transluminal angioplasty catheter (pta), armada 35 / armada 35 ll, global, instructions for use (ifu) specified that the contrast is 60% contrast medium diluted 1:1 with normal saline.In this case, since the contrast ratio used was less than the required percentage it is unknown if the ifu violation caused or contributed to the reported complaint.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of this device.2017: improper or incorrect procedure or method (contrast incorrect)d9: device available for eval updated from "yes" to "no".
 
Event or Problem Description
Subsequently, after the initial report was file it was noted the incorrect contrast was used.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key14852358
Report Number2024168-2022-07017
Device Sequence Number11970019
Product Code LIT
UDI-Device Identifier08717648154706
UDI-Public08717648154706
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model NumberB1060-060
Device Catalogue NumberB1060-060
Device Lot Number20223G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/07/2022
Supplement Date Received by Manufacturer08/01/2022
Initial Report FDA Received Date06/29/2022
Supplement Report FDA Received Date08/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown